Long time reader but this is my first thread. Not sure if FCP is the most convenient Forum Topic but my issue is quite related to it... Sorry if it's not.
I'm on a 2'8 GHz Intel Core 2 Duo iMac 24 inch, bought on december 2008. I was always very careful regarding the heat and the display. I always use SMCFanControl and always put the screen to sleep as soon as I'm away from the keyboard, Energy Saver and stuff...
Recently, in july 2010, I upgraded my iMac to Snow Leopard OS and turned into 64bits. After some months of almost no editing, I began working harder on FCP a week ago. Suddenly, a image persistence, like a burnt-in, appears in the right border and in the middle of the display. It's like a FCP user interface shadow: once I quit FCP, I can actually see the border of the timeline and the border of the canvas burnt in my display. It's kind of subtle, but there it is.
Never happen to me during the previous 2 years of usage. As I read in other forums, may be a problem with Leopard iMac when upgraded to Snow Leopard... anything to do with FCP?
Apple Support recommend to display an all-white pattern across the entire display (http://support.apple.com/kb/HT2807?viewlocale=en_US). I did it last night and when I woke up, the problem simple got a little bit worst. And each time I use FCP, the image persistence comes again.
So, I shut down the iMac and wait until the heat went down (like 50 mins after). Turned on again and the persistence went a bit away. My question is: is my display hopeless burnt? Am I supposed just to coexist and deal with this? Will it get worst?
Thanks for your response! I was thinking about FCP because it appears to be the only software that lefts its "phantom" burnt on the display.
Anyway, I was not saying that this is a FCP issue, but a Snow Leopard OS "problem" that is making my computer going heater and thus, suddenly provoke the image persistence. In that case, I could recover the Leopard OS installation...
Since I post the thread, I managed to make the persistence going away... Of course, after use, it omes again... will it become worst?